• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

One step forward, two steps back.

C

cc1984

Member
Joined
Nov 9, 2014
Messages
21
Location
U.K.
Hi all,

So after being diagnosed bipolar 2 in November I was put on lamotrigine. However with the increase in dose it led me to have anxiety and insomnia. So I decided to stop it a couple of weeks ago. I saw the p doc a few days ago and she has put me on aripiprazole (abilify) for the depression and as a mood stabiliser. I have to report it has helped the depression in only a few days. However I don't like the idea of being on an anti psychotic as a mood stabiliser as the long term side effects sound worrying ie, tardive dyskinesia, weight gain, diabetes. I don't feel very confident with my p doc as I wanted to try oxcarbazepine or carbamazepine but she said I can't have oxcarbazepine on the NHS and apparently carbamazepine is no longer indicated for bipolar in the NICE guidelines and she said she has never prescribed it before. She has only been practicing 5 years and I don't feel that confident in her opinions and she doesn't seem to know that much about bipolar.

If you could give me your opinions and experiences that would be greatly appreciated!
Thanks guys :)
 
megirl

megirl

Well-known member
Joined
Apr 9, 2010
Messages
8,060
Location
NZ
I can empathise. Being a nurse and the mention of the anti-psychotic quetiapine i was like om my god no way! I really didnt want to have it but anyway i was too ill to really argue i was so crook i guess i had to hope it would work etc
Anyway it has helped as a mood-stabiliser, sedative and no i havnt had any negative side effects. Its not all bad and unfortunately all meds have side-effects but if it helps i would encourage you to continue. Keep in close touch with your p-doc and if you arent satisfied or have any concerns write it down and voice these concerns wen you see your doc
You could also ask for a second opinion if you are still concerned.
 
Thread starter Similar threads Forum Replies Date
S Bipolar Forum 1
Top